Alert archive / New Mexico / High Wind Warnings in 2007
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 27, 2007, 1:48 PM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 28, 2007, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 1:48 PM MST (20:48 UTC)
- In effect from
- Feb 28, 2007, 5:00 AM MST
- Expired
- Feb 28, 2007, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3650 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 272048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST TUE FEB 27 2007 ...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT... SPREADING TO THE DAVIS MOUNTAINS AND ADJACENT PLAINS WEDNESDAY... .STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS TONIGHT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN WEDNESDAY AND SPREAD ACROSS THE DAVIS MOUNTAINS... THE TRANS PECOS... THE VAN HORN REGION... THE SOUTHEAST NEW MEXICO PLAINS... AND THE MARFA PLATEAU. NMZ028-TXZ057-058-074-280500- /O.UPG.KMAF.HW.A.0007.070228T1200Z-070301T0300Z/ /O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE 248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO... PORTIONS OF THE UPPER TRANS PECOS... THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ029-033-280500- /O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON 148 PM MST TUE FEB 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY. VERY WINDY CONDITIONS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS AND DESCEND ONTO THE SOUTHEASTERN NEW MEXICO PLAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-280500- /O.UPG.KMAF.HW.A.0007.070228T0600Z-070301T0600Z/ /O.EXT.KMAF.HW.W.0013.000000T0000Z-070301T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 148 PM MST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 35 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. STRONGER SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS WEDNESDAY WITH SUSTAINED WINDS OF 50 TO 65 MPH...WITH GUSTS AS HIGH AS 80 MPH. THE WINDS WILL LIKELY CONTINUE THROUGH THE EVENING. PERSONS IN THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY EVENING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ034-TXZ045-050-059-060-067-075-080-280500- /O.NEW.KMAF.WI.Y.0006.070228T1200Z-070301T0300Z/ SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON... MARFA 248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO... THE TRANS PECOS... AND THE MARFA PLATEAU. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KMAF 281110 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 AM CST WED FEB 28 2007 ...STRONG WINDS EXPECTED ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY... .STRONG WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS...TRANS PECOS...THE VAN HORN REGION...MARFA PLATEAU AND MUCH OF THE SOUTHEASTERN NEW MEXICO PLAINS THROUGH THIS EVENING. WINDS WILL BEGIN TO DECREASE ACROSS ALL AREAS THIS EVENING...EXCEPT THE GUADALUPE MOUNTAINS WHERE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NMZ027-TXZ258-281915- /O.NEW.KMAF.HW.A.0008.070301T1800Z-070302T0000Z/ /O.EXT.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 410 AM MST WED FEB 28 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY MORNING. A HIGH WIND WATCH WILL BE IN EFFECT THURSDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 65 TO 75 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TODAY. THE WINDS WILL SLOWLY DIMINISH TONIGHT...HOWEVER WIND GUSTS TO 70 MPH WILL CONTINUE THROUGH MOST OF THE NIGHT. WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON WITH WESTERLY WINDS OF 45 TO 55 MPH WITH GUSTS TO 60 MPH EXPECTED. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NMZ028-029-033-TXZ057-058-074-281915- /O.CON.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...ALPINE 510 AM CST WED FEB 28 2007 /410 AM MST WED FEB 28 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. VERY WINDY CONDITIONS WILL SPREAD ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE UPPER TRANS PECOS AREA TODAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL BECOME WESTERLY AT 30 TO 45 MPH WITH GUSTS TO AROUND 75 MPH THIS AFTERNOON. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ034-TXZ045-050-059-060-067-075-080-281915- /O.CON.KMAF.WI.Y.0006.070228T1200Z-070301T0300Z/ SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON... MARFA 510 AM CST WED FEB 28 2007 /410 AM MST WED FEB 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WINDY CONDITIONS WILL SPREAD ACROSS SOUTHERN LEA COUNTY OF NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN...EXTENDING TO THE STOCKTON PLATEAU AND PRESIDIO COUNTY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 282016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST WED FEB 28 2007 ...STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT... .STRONG WINDS CAN BE EXPECTED TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS... DAVIS MOUNTAINS...TRANS PECOS...THE VAN HORN REGION...MARFA PLATEAU AND MUCH OF THE SOUTHEASTERN NEW MEXICO PLAINS THIS EVENING. WINDS WILL BEGIN TO DECREASE ACROSS ALL AREAS LATER THIS EVENING...EXCEPT THE GUADALUPE MOUNTAINS WHERE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NMZ027-TXZ258-010430- /O.UPG.KMAF.HW.A.0008.070301T1800Z-070302T0000Z/ /O.NEW.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/ /O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 PM MST WED FEB 28 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 70 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. THE WINDS WILL SLOWLY DIMINISH TOWARD MORNING. STRONG SOUTHWEST WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-TXZ057-058-074-010300- /O.CON.KMAF.HW.W.0014.000000T0000Z-070301T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...ALPINE 216 PM CST WED FEB 28 2007 /116 PM MST WED FEB 28 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WINDY CONDITIONS WILL SPREAD ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE UPPER TRANS PECOS AREA TONIGHT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ034-TXZ045-050-059-060-067-075-080-010300- /O.CON.KMAF.WI.Y.0006.000000T0000Z-070301T0300Z/ SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON... MARFA 216 PM CST WED FEB 28 2007 /116 PM MST WED FEB 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. WINDY CONDITIONS WILL SPREAD ACROSS SOUTHERN LEA COUNTY OF NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN...EXTENDING TO THE STOCKTON PLATEAU AND PRESIDIO COUNTY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 282311 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CST WED FEB 28 2007 ...STRONG WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT... .STRONG WINDS CAN BE EXPECTED TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS...THE DAVIS MOUNTAINS...TRANS PECOS...THE VAN HORN REGION...MARFA PLATEAU...AND MUCH OF THE SOUTHEASTERN NEW MEXICO PLAINS THIS EVENING. WINDS WILL BEGIN TO DECREASE ACROSS ALL AREAS LATER THIS EVENING...EXCEPT THE GUADALUPE MOUNTAINS WHERE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. NMZ027-TXZ258-011000- /O.CON.KMAF.HW.W.0013.000000T0000Z-070301T1200Z/ /O.CON.KMAF.HW.W.0015.070301T1800Z-070302T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 411 PM MST WED FEB 28 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS OF 65 TO 90 MPH WILL CONTINUE THROUGH THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON. THE STRONGEST OF THESE WINDS WILL OCCUR THROUGH GUADALUPE PASS. THE WINDS WILL SLOWLY DIMINISH THIS EVENING WITH GUSTS TO LESS THAN 65 MPH AND MORE SO TOWARD MORNING. AREAS OF BLOWING DUST WITH VISIBILITIES OF 3-5 MILES ARE ALSO POSSIBLE...LOCAL VISIBILITY MAY DROP TO AS LOW 1 MILE IN SOME AREAS. STRONG SOUTHWEST WINDS WILL INCREASE AGAIN THURSDAY AFTERNOON WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED. TRAVEL IS COMPLETELY DISCOURAGE THROUGH GUADALUPE PASS. OTHERWISE MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-TXZ057-058-074-010300- /O.CON.KMAF.HW.W.0014.000000T0000Z-070301T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...ALPINE 511 PM CST WED FEB 28 2007 /411 PM MST WED FEB 28 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE DAVIS MOUNTAINS...AND THE UPPER TRANS PECOS AREA INTO THE EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 TO 70 MPH CAN BE EXPECTED WITH THE DAVIS MOUNTAINS HAVING THE STRONGER OF THESE WINDS. AREAS OF BLOWING DUST WITH VISIBILITIES OF 3-5 MILES ARE ALSO POSSIBLE...LOCAL VISIBILITY MAY DROP TO AS LOW 1 MILE IN SOME AREAS. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR STRONG CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ034-TXZ045-050-059-060-067-075-080-010300- /O.CON.KMAF.WI.Y.0006.000000T0000Z-070301T0300Z/ SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON... MARFA 511 PM CST WED FEB 28 2007 /411 PM MST WED FEB 28 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS SOUTHERN LEA COUNTY OF NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN...EXTENDING TO THE STOCKTON PLATEAU AND PRESIDIO COUNTY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING. AREAS OF BLOWING DUST WITH VISIBILITIES OF 3-5 MILES ARE ALSO POSSIBLE... LOCAL VISIBILITY MAY DROP TO AROUND 1 MILE IN SOME AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 27, 1:17 PM MST, 31 minutes earlier.
Area forecast discussion, Feb 27, 1:17 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CST TUE FEB 27 2007
.SHORT TERM...
A LARGE/BROAD UPPER LEVEL TROUGH CONTINUES TO MOVE SLOWLY INLAND
ACROSS THE WESTERN STATES. AHEAD OF THIS UPPER TROUGH...WIND SPEEDS
ARE ON A STEADY INCREASE THROUGH THE GUADALUPE MOUNTAINS WITH G50KT
AT KGDP AND G55KT AT THE BOWL BY 19Z AS MOUNTAIN WAVE MATERIALIZES.
HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
UNTIL 28/06Z.
DRY AIR MASS WILL REMAIN IN PLACE OVERNIGHT WITH POOR RH RECOVERY.
AS THE UPPER TROUGH APPROACHES...SURFACE PRESSURE GRADIENTS WILL
NOT RELAX AS MUCH AS LAST NIGHT...MAINTAINING WIND SPEEDS IN THE 10
TO 15KT RANGE TONIGHT. OVERNIGHT RADIATIONAL COOLING DUE TO LOW
SURFACE DEWPOINTS WILL BE SOMEWHAT OFFSET BY GRADUALLY INCREASING
HIGH CLOUDS...WITH TEMPERATURES EXPECTED TO DROP INTO THE MID 40S
BY DAYBREAK WEDNESDAY.
.LONG TERM...
IT MAY STILL BE FEBRUARY BUT LOOKING AT A SPRINGTIME WX PATTERN.
STRONG UPPER TROUGH SWINGING ACROSS THE ROCKIES ON WEDNESDAY WILL
CREATE A DEEP LOW PRESSURE SYSTEM AT THE SURFACE. THE COMBINATION
OF A TIGHT PRESSURE GRADIENT AT THE SURFACE AND STRONG WINDS ALOFT
WILL RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS MOST OF THE
AREA TOMORROW. ETA CARRYING 700 MB WINDS ACROSS THE NORTHERN CWA IN
THE 50 TO 60 KT RANGE... MUCH OF THIS SHOULD MIX DOWN TO THE
SURFACE.
LATEST EDITION OF ETA/NAM/WRF NOT AS GOOD AT FORECASTING HIGH WINDS
AT GDP AS EARLIER VERSIONS... BUT IT DOES DEVELOP A STRONG MOUNTAIN
ROTOR DURING THE DAY... DECREASING TOWARD SUNDOWN... AND THEN
REDEVELOPING DURING THE EVENING. GUADALUPES ALREADY IN A HIGH WIND
WARNING FOR THE SHORT TERM... WILL UPGRADE HIGH WIND WATCH FOR WEDNESDAY
TO A HIGH WIND WARNING FOR GUADALUPE TO DAVIS MOUNTAINS AND
SURROUNDING PLAINS... WILL ALSO INCLUDE A WIND ADVISORY FOR THE REST
OF SOUTHEASTERN NEW MEXICO DOWN THROUGH THE TRANS PECOS REGION AND
MARFA PLATEAU. THE PATTERN LOOKS VERY WINDY... AND THE MODELS
TYPICALLY UNDERESTIMATE HOW WINDY CONDITIONS WILL BE ACROSS THE
PLAINS... WIND ADVISORY MAY NEED TO BE EXPANDED ACROSS PARTS OF
PERMIAN BASIN. HIGH WIND WARNING FOR GUADALUPES RUNS TILL 06Z
THURSDAY... WITH REST OF WIND WARNING/ADVISORY EXPIRING AT 03Z
THURSDAY. HIGH WIND MAY CONTINUE LATER THAN 03Z PLAINS AND 06Z
MOUNTAINS... LATER SHIFTS MAY NEED TO EXTEND TIME SLIGHTLY.
LOOKING FOR A WARM DAY TOMORROW WITH HIGHS IN THE 70S AND 80S... BUT
THE LOW WILL DRAG A PACIFIC FRONT ACROSS THE AREA TOMORROW BRINGING
SLIGHTLY COOLER TEMPERATURES TO THE REGION LATE IN THE DAY/
OVERNIGHT. PAC FRONT WILL DROP HIGHS TO THE 60S THURSDAY AND INTO
THE 50S FRIDAY. LOOKS LIKE A REINFORCING SHOT OF COLDER AIR WILL
SWING AROUND THE SURFACE LOW AND INTO THE REGION LATE FRIDAY...
RESULTING IN BELOW NORMAL TEMPERATURES SATURDAY.
THE EXTENDED LOOKS UNEVENTFUL AT THIS TIME. NO PRECIPITATION
EXPECTED. MODELS SHOW ANOTHER UPPER TROUGH SWINGING ACROSS THE AREA
SATURDAY. CURRENT GUIDANCE NOT INDICATING STRONG WINDS... BUT
WOULD NOT BE SURPRISED TO SEE LATER RUNS DEVELOP THEM FOR SATURDAY.
HIGHS NEXT WEEK RETURN TO THE 70S AS UPPER RIDGE BUILDS BACK IN.
&&
.FIRE WEATHER...
XTREMELY DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ON WEDNESDAY.
STRONG WINDS ARE EXPECTED BY MIDDAY WEDNESDAY AS MID-LEVEL WINDS OF
60-80KT SPREAD STEADILY EASTWARD ACROSS NEW MEXICO INTO WEST
TEXAS. STEEP LOW-LEVEL LAPSE RATES AND MODERATE HAINES INDICIES
WILL ENHANCE DOWNWARD MIXING/TRANSPORT OF STRONGER WINDS ALOFT TO
THE SURFACE. THESE STRONG DOWNSLOPING WINDS WILL COMBINE WITH A
VERY DRY AIR MASS IN PLACE WEST OF THE DRYLINE /POOR OVERNIGHT RH
RECOVERY AROUND 20 PERCENT/ AND WARM AFTERNOON TEMPERATURES TO
PLUMMET RELATIVE HUMIDITIES IN THE SINGLE DIGITS BY EARLY
AFTERNOON...INGREDIENTS SUGGESTING A HIGH-END CRITICAL FIRE WEATHER
DAY ON WEDNESDAY. A RED FLAG WARNING HAS BEEN POSTED FOR MUCH OF
WEST TEXAS AND SOUTHEAST NEW MEXICO FOR WEDNESDAY AFTERNOON AND
EVENING.
COOLER TEMPERATURES BEHIND A PASSING COLD FRONT ON THURSDAY AND
WINDS RELAXING SOMEWHAT DURING THE AFTERNOON HOURS WILL PARTIALLY
OFFSET A CONTINUED DRY AIR MASS IN PLACE...AFTERNOON RELATIVE
HUMIDITIES EXPECTED IN THE TEENS WILL RESULT IN MARGINALLY CRITICAL
FIRE WEATHER CONDITIONS THURSDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 48 77 38 64 / 0 0 0 0
CARLSBAD NM 44 77 37 64 / 0 0 0 0
DRYDEN TX 48 81 46 71 / 0 0 0 0
FORT STOCKTON TX 51 82 43 65 / 0 0 0 0
GUADALUPE PASS TX 43 64 32 56 / 0 0 0 0
HOBBS NM 46 78 35 62 / 0 0 0 0
MARFA TX 35 72 30 61 / 0 0 0 0
MIDLAND INTL AIRPORT TX 45 77 37 63 / 0 0 0 0
ODESSA TX 47 79 37 63 / 0 0 0 0
WINK TX 44 83 38 69 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST
WEDNESDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST
WEDNESDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO
MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
WIND ADVISORY FROM 6 AM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES...ANDREWS...GAINES...LOVING...MARFA PLATEAU...PECOS...
WARD...WINKLER.
HIGH WIND WARNING FROM 6 AM TO 9 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
01/72Hazardous weather outlook, Feb 27, 12:33 PM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CST TUE FEB 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 133 PM CST TUE FEB 27 2007 /1233 PM MST TUE FEB 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TONIGHT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 65 ARE POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ON THE LOOKOUT FOR STRONG WINDS IN THIS AREA. USE EXTRA CAUTION WHEN DRIVING THROUGH STRONG WINDS. VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY THE WINDY CONDITIONS FROM THE GUADALUPE MOUNTAINS...TO THE SOUTHEAST NEW MEXICO PLAINS... THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS THIS AFTERNOON AND EVENING. THE COMBINATION OF RELATIVE HUMIDITIES BELOW 15 PERCENT AND 20 FOOT WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD. IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY. STRONG WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. IGNITION OF FIRES IS STRONGLY DISCOURAGED ON WEDNESDAY. STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS AGAIN WEDNESDAY. SOUTHWESTERLY WINDS OF 35 TO 55 MPH...WITH GUSTS TO 80 MPH THROUGH THE MOUNTAINS PASSES...ARE POSSIBLE ON WEDNESDAY. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO SPREAD EASTWARD ACROSS THE WESTERN PERMIAN BASIN AND SOUTHWARD INTO THE MARFA PLATEAU BY EARLY AFTERNOON ON WEDNESDAY. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:45 AM MST | High Wind Warning | MAF | 60 hr | |
| Feb 27, 1:48 PM MST | Wind Advisory | MAF | Andrews, Gaines, Loving, Pecos, Ward, Winkler | 30 hr |
| Feb 27, 1:50 PM MST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 37 hr |
Nearby
High Wind Warnings in New Mexico, 2007High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.